MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® CUSTOM 6.5 A/C STANDARD NS TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® CUSTOM 6.5 A/C STANDARD NS TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number CM3162N
Medical Device Problem Code Air Leak (1008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is currently being evaluated; smiths medical will file a follow-up report detailing the results of the evaluation once it is completed.Device evaluation in progress.
 
Event or Problem Description
It was reported that the balloon of a portex® bivona® custom 6.5 a/c standard ns tracheostomy tube was leaking after one week in use.The leak was noticed by a private duty nurse during bedside care.Cuff patency was tested prior to use, and the cuff was filled with air.Velcro tracheostomy tube ties were used to hold the device in place.The nurse changed the tracheostomy tube.No injury was reported, and the event was reported as resolved.
 
Additional Manufacturer Narrative
One device was returned for evaluation.Functional testing involved leak testing and found no signs of leaking.A review of the device history record found that the lot had no abnormalities and was within specified dimensions.Functional testing involved dimensional testing and found the cuff passed the wall thickness specification.Based on the evidence, a root cause was unable to be confirmed.No fault was found with the device.

Brand Name
PORTEX® BIVONA® CUSTOM 6.5 A/C STANDARD NS TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6541807
Report Number3012307300-2017-00998
Device Sequence Number340153
Product Code JOH
UDI-Device Identifier15019517038866
UDI-Public15019517038866
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,health p
Initial Reporter Occupation Patient Family Member or Friend
Type of Report Initial,Followup
Report Date (Section B) 12/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date08/10/2021
Device Catalogue NumberCM3162N
Device Lot NumberGS027458
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2017
Supplement Date Received by Manufacturer12/12/2017
Initial Report FDA Received Date05/03/2017
Supplement Report FDA Received Date12/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age18 YR
Patient Weight38